MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that following a 13.2mm vticmo implantable collamer lens (icl) implantation procedure, tass was diagnosed day 1 in the patient's left eye (os).The msi delivery system and ocucoat ovd were used.No diagnostic tests were performed.By day 4, patient ucva was 20/25, an iop of 23mmhg was noted, with hypopyon, kps and ac cells resolving.The patient was responding well to treatment with steroids and no explant was needed as the issue was improving.The lens remains implanted.In the reporter opinion cause of event was unknown.
 
Additional Manufacturer Narrative
H6 - investigation type 4110: lens work order search - no similar complaint event(s) within associated lots were found.H6 - method code 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work orders(s), including the suspected device, have been manufactured within established parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.A review of the device labeling was completed.Iritis and intraocular infection are identified in the labeling as known potential adverse events following icl implantation.The dfu provides the surgeon instruction for complete ovd removal.Warnings: (4) complete removal of viscoelastic from the eye after completion of the surgical procedure is essential.Staar surgical recommends a low molecular weight 2% hydroxypropyl methylcellulose (hpmc) or dispersive, low viscosity ophthalmic viscosurgical device.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.It should be noted, increase to the iop could be related to steroidal response.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Claim# (b)(4).
 
Additional Manufacturer Narrative
Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr
suite 210
monrovia, CA 91016
6263037902
MDR Report Key19960922
Report Number2023826-2024-03500
Device Sequence Number8752261
Product Code QCB
UDI-Device Identifier00840311327096
UDI-Public00840311327096
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberVTICMO 13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date10/15/2024
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FOAM TIP PLUNGER, LOT# UNK.; MSI-PF, LOT# UNK.; SFC-45, LOT# UNK.
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient SexMale